MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56126
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product determined that the forceps cups were misaligned.The device was visually examined, and it was noted that one of the forceps cups was bent to the side.The forceps cups were misaligned.The welds on the forceps housing are present; however, one of the welds is not centered on the proximal end of the fork housing.During a functional test, the handle was manipulated, and the forceps cups opened and closed fully.There was no resistance felt in the handle when actuating the cups.However, since one of the cups is bent to the side, the teeth on the cups do not mesh correctly.Due to the condition of the returned device, the forceps were not functionally tested in the endoscope.No other anomalies detected with the device.The device was sent back to the supplier for a full evaluation.The supplier provided the following: "the device was visually evaluated.No defects to the handle or catheter were noted.The forceps cups were noted to be significantly damaged and bent.The reported event for "cups bent to one side" was confirmed.Under magnification, a measurement of the material thickness of the cups was obtained and determined to be out of specification.The forceps cups were misaligned.The device was functionally evaluated.During testing, with the device held in straight, u­-shaped, and three (3), eight (8) inch loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.Differences were noted in the crimps of the pivot pin but did not cause any functional defects.The device history records were reviewed.The assembly order was manufactured in december 2018.The manufacturing records and/or final quality control checklist indicated relevant defects for misaligned cups, but no relevant defects specific to "smashed forceps tips¿ as reported by the user." investigation conclusion: the supplier provided the following: the reported issue for cup misalignment was confirmed for the used device.The measurements taken for the evaluation determined that one side of the flare diameter was out of specification.It is unknown if this occurred during assembly or was a result of the damage to the device.The current condition of the device would not have passed final inspection and release.All devices receive a 100% inspection prior to shipment.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure the user selected a cook captura serrated forceps w/o spike.The packaging of the device was opened for colorectal examination.After removing the cap from the forceps, the physician found that the tip of the forceps was "already smashed." therefore, another device was used instead.There was no reportable information at this time.The device was received for evaluation on 23-jul-2019 with the cups misaligned from side to side.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8903236
Report Number1037905-2019-00468
Device Sequence Number2128911
Product Code PTS
UDI-Device Identifier00827002561267
UDI-Public(01)00827002561267(17)220123(10)W4170933
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberG56126
Device Catalogue NumberDBF-2.4SN-230-20-S
Device Lot NumberW4170933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1